Hail, Knox
- When
- May 4, 4:45 PM CST
- Where
- Knox County, 1.67 mi WSW of Verdel
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.810, -98.230
A severe thunderstorm that developed on a weak warm front clipped far northwest Knox county. Most of the thunderstorm activity this evening was west or northwest of the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A severe thunderstorm that developed on a weak warm front clipped far northwest Knox county. Most of the thunderstorm activity this evening was west or northwest of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 4, 2:38 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 338 PM CDT FRI MAY 4 2007 .DISCUSSION... CONCERNS TONIGHT INTO SATURDAY WILL CENTER ON RISK FOR SEVERE STORMS. CURRENTLY HAVE A TORNADO WATCH IN EFFECT THROUGH MID EVENING FOR PARTS OF CNTRL AND NE NEB. WITH LOBE OF ENERGY ROTATING NORTHWARD. ERN NEB REMAINS IN A SLIGHT RISK FOR DAY1 WITH A MOD RISK FM SW NEB INTO KS AND NW OK. DAY2...THE SLIGHT RISK CONTINUES OVER MUCH OF ERN NEB...WITH THE MOD RISK FM CNTRL NEB INTO WRN KS AND WRN OK. THE LATEST SFC ANALYSIS HAD SFC LOW PRES CENTERED OVR NE NM AND SW KS INTO CNTRL KS WITH THE DRYLINE INTO THE TX PANHANDLE. SFC DEWPOINTS ARE IN THE 60S ACRS THE CWA. LOOKING AT THE SPC MESO PAGES...MIXED LAYER CAPE WAS GREATEST FM CNTRL KS INTO CNTRL OK WITH SOME SBCAPE ACRS THE LOCAL CWA AND LITTLE IN THE WAY OF CIN. LAPSE RATES WERE STEEP ACRS THE WRN PLAINS...WITH DEEP MOISTURE CONVERGENCE FM CNTRL NEB INTO CNTRL KS. SHEER PROFILES WERE BETTER WEST OF THE CWA. COMPLEX WEATHER SITUATION FOR THE NEXT SEVERAL DAYS AS SHORTWAVE TROF ENERGY PIVOTS THROUGH THE MAIN UPR LEVEL TROF THAT REMAINS OVR THE ROCKIES THRU TUE...BEFORE WEAKENING AND LIFTING INTO THE PLAINS WED. PER WATER VAPOR STLT IMAGERY/LIGHTNING...THERE IS A WEAK SHORTWAVE MOVING ACRS CO...MEANWHILE...A VERY STRONG UPR LEVEL JET IS DIVING INTO THE WRN US. UPR LEVEL DIVERGENCE IS BEING INDUCED FM OUR NRN CWA INTO SD EARLY ON...THEN ACRS CO AND THE WRN PLAINS TONIGHT. THE LOW LEVEL JET STRENGTHENS TONIGHT TO 50KTS OR GREATER AND THIS SHOULD ALSO AID IN TSRA DEVELOPMENT. CONTINUE TO HAVE HIGHEST POPS IN THE WRN PARTS OF THE FORECAST AREA...WITH ONLY CHC POPS ALONG THE MO RIVER INTO WRN IA. DEPENDING ON HOW THE CONVECTION EVOLVES TONIGHT...COULD SEE SOME LINGERING STORMS SAT MORNING. STRONG LOW LEVEL JET REMAINS ACRS THE PLAINS AND LOOK FOR SFC WINDS TO BE STG FM THE SESATURDAY AFT...LOW PRES REMAINS OVR THE WRN PLAINS...WITH A WRMFNT SETTING UP INTO NRN KS AND SE NEB. INSTABILITY AND SHEAR PARAMETERS BOTH INCREASE ACRS THE CWA FOR SAT AFT AND SAT NIGHT THUS THE CONCERN FOR SVR STORMS. LESS INSTABILITY AVAILABLE FOR SUN...HOWEVER S TO N SFC BOUNDARY SLOWLY MOVING ACRS CWA SUN INTO MON. DUE TO HIGH PRECIPITABLE WATER THROUGH THE WEEKEND...WILL HAVE TO REMAIN ALERT FOR FLASH FLOOD POTENTIAL. DO NOT HAVE ANY WATCHES OUT AT MOMENT WITH FFG GUID VALUES FOR 3/6HRS IN THE 2 TO 3 INCH RANGE. CONTINUE PRECIP CHANCES TUE AND WED WITH UPR LEVEL SYSTEM STILL MOVING THRU AND FINALLY LOWER POPS THU. THERE ARE SOME DIFFERENCES THU AND FRI WITH PLACEMENT OF MEAN RIDGE/TROF AND FASTER FLOW ACRS THE NRN U.S. DID INCLUDE SLIGHT CHC FOR FRI...ALTHOUGH TIMING MAY CHANGE DEPENDING ON HOW QUICKLY THIS FNT MOVES THRU FM THE N. TEMPS GENERALLY AT OR ABOVE NORMAL. SOME HIGHS IN THE 80S SAT COULD BE THE WARMEST DAY THOUGH. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT FRI MAY 4 2007 NEZ011-012-016>018-030>032-051000- ANTELOPE-BOONE-CEDAR-KNOX-MADISON-PIERCE-STANTON-WAYNE- 500 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY A FEW SEVERE THUNDERSTORMS PRODUCING LARGE HAIL ARE POSSIBLE THIS EVENING ALONG AND WEST OF A LINE FROM ALBION TO WAYNE. SCATTERED THUNDERSTORMS WERE LOCATED OVER NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON JUST TO THE WEST OF KNOX COUNTY...WITH ADDITIONAL STORMS DEVELOPING OVER CENTRAL NEBRASKA. SOME OF THESE STORMS MAY SPREAD INTO PARTS OF NORTHEAST NEBRASKA THIS EVENING AS SHORT WAVE ENERGY LIFTS ACROSS THE REGION. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT WHEN A SECOND SHORT WAVE IS EXPECTED TO MOVE ACROSS THE REGION. UNSTABLE CONDITIONS CAN BE EXPECTED THROUGH SATURDAY WITH PERIODS OF THUNDERSTORMS. SEVERE STORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT WEEK. SEVERAL ROUNDS OF SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO MONDAY. LARGE HAIL AND TORNADOES WILL BE POSSIBLE SATURDAY EVENING. HEAVY RAIN IS LIKELY SUNDAY NIGHT AND MONDAY WHICH MAY PRODUCE LOCALIZED FLOODING. THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS AT LEAST THROUGH WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY IN PARTS OF NORTHEAST NEBRASKA. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053- 065>068-078-088>093-051000- BURT-BUTLER-CASS-COLFAX-CUMING-DODGE-DOUGLAS-FREMONT IA-GAGE- HARRISON IA-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-THURSTON- WASHINGTON- 500 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA MAINLY LATE TONIGHT AND ON SATURDAY. SOME STORMS MAY BE SEVERE SATURDAY AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND AGAIN ON SUNDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA ON SATURDAY...WITH A COLD FRONT MOVING INTO THE AREA ON SUNDAY. EITHER OR BOTH OF THESE FEATURES...COMBINED WITH ABUNDANT MOISTURE STREAMING NORTH FROM THE GULF...COULD SPARK SEVERE THUNDERSTORMS PRODUCING LARGE HAIL SATURDAY NIGHT AND SUNDAY. MORE THUNDERSTORMS ARE POSSIBLE THROUGH AT LEAST WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY. FOBERT
The Sioux Falls radar (KFSD), 149 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19967.